Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 64, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 14, 2018, 6:02 PM EDT for Jasper County, South Carolina; Chatham County, Georgia. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2018, 6:02 PM EDT (22:02 UTC)
- Expired
- Aug 14, 2018, 7:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chatham County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 60 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 6:30 PM EDT | HAIL 0.75 | Port Wentworth, GA | BROADCAST MEDIA RELAYED A PUBLIC REPORT OF PENNY SIZED HAIL IN PORT WENTWORTH. TIME WAS ESTIMATED FROM RADAR DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
383
WUUS52 KCHS 142202
SVRCHS
GAC051-SCC053-142300-
/O.NEW.KCHS.SV.W.0064.180814T2202Z-180814T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
602 PM EDT TUE AUG 14 2018
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Chatham County in southeastern Georgia...
Jasper County in southeastern South Carolina...
* Until 700 PM EDT.
* At 602 PM EDT, severe thunderstorms were located along a line
extending from near Pooler to near Bellinger Hill Area, moving west
at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Savannah, Pooler, I-16/I-95 Interchange, Garden City, Port
Wentworth, Bloomingdale, Thunderbolt and Savannah Airport.
This warning includes...
I-16 between mile markers 153 and 168.
I-516 between mile markers 3 and 9.
I-95 in Georgia between mile markers 99 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. If this is not possible, avoid open outdoor
spaces and remain low. Stay away from tall objects such as trees and
utility poles.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3212 8136 3215 8132 3224 8118 3223 8115
3212 8096 3198 8113
TIME...MOT...LOC 2202Z 074DEG 7KT 3218 8121 3214 8104
HAIL...0.75IN
WIND...60MPH
$$4 follow-up statements
061
WWUS52 KCHS 142226
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
626 PM EDT TUE AUG 14 2018
GAC051-SCC053-142300-
/O.CON.KCHS.SV.W.0064.000000T0000Z-180814T2300Z/
Chatham GA-Jasper SC-
626 PM EDT TUE AUG 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CHATHAM AND JASPER COUNTIES...
At 626 PM EDT, severe thunderstorms were located along a line
extending from near Pooler to near Savannah, moving west at 5 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Savannah, Pooler, I-16/I-95 Interchange, Garden City, Port Wentworth,
Bloomingdale, Savannah Airport and Meinhard.
This warning includes...
I-16 between mile markers 153 and 168.
I-516 between mile markers 3 and 9.
I-95 in Georgia between mile markers 99 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3212 8136 3215 8132 3224 8118 3223 8115
3213 8098 3201 8118
TIME...MOT...LOC 2226Z 073DEG 5KT 3218 8122 3213 8109
HAIL...0.75IN
WIND...60MPH
$$462
WWUS52 KCHS 142235
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
635 PM EDT TUE AUG 14 2018
GAC051-SCC053-142300-
/O.CON.KCHS.SV.W.0064.000000T0000Z-180814T2300Z/
Chatham GA-Jasper SC-
635 PM EDT TUE AUG 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CHATHAM AND JASPER COUNTIES...
At 635 PM EDT, severe thunderstorms were located along a line
extending from near Pooler to near Savannah, moving west at 5 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Savannah, Pooler, I-16/I-95 Interchange, Garden City, Port Wentworth,
Bloomingdale, Savannah Airport and Meinhard.
This warning includes...
I-16 between mile markers 153 and 168.
I-516 between mile markers 3 and 9.
I-95 in Georgia between mile markers 99 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3212 8136 3215 8132 3223 8119 3219 8112
3209 8104 3207 8107 3201 8118
TIME...MOT...LOC 2235Z 082DEG 6KT 3219 8125 3213 8111
HAIL...0.75IN
WIND...60MPH
$$236
WWUS52 KCHS 142245
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
645 PM EDT TUE AUG 14 2018
SCC053-142255-
/O.CAN.KCHS.SV.W.0064.000000T0000Z-180814T2300Z/
Jasper SC-
645 PM EDT TUE AUG 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY IS CANCELLED...
The immediate risk for severe weather has ended.
LAT...LON 3202 8119 3215 8132 3223 8119 3219 8112
3218 8112 3218 8111 3217 8113 3215 8111
3213 8112 3209 8110
TIME...MOT...LOC 2245Z 071DEG 7KT 3218 8125 3212 8114
$$
GAC051-142300-
/O.CON.KCHS.SV.W.0064.000000T0000Z-180814T2300Z/
Chatham GA-
645 PM EDT TUE AUG 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CHATHAM COUNTY...
At 645 PM EDT, severe thunderstorms were located along a line
extending from near Pooler to 6 miles northwest of Savannah, moving
west at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Savannah, Pooler, Garden City, Port Wentworth, Bloomingdale, Savannah
Airport, Meinhard and Monteith.
This warning includes...
I-16 between mile markers 159 and 165.
I-516 between mile markers 5 and 9.
I-95 in Georgia between mile markers 101 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3202 8119 3215 8132 3223 8119 3219 8112
3218 8112 3218 8111 3217 8113 3215 8111
3213 8112 3209 8110
TIME...MOT...LOC 2245Z 071DEG 7KT 3218 8125 3212 8114
HAIL...<.75IN
WIND...60MPH
$$197
WWUS52 KCHS 142258
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
658 PM EDT TUE AUG 14 2018
GAC051-142308-
/O.EXP.KCHS.SV.W.0064.000000T0000Z-180814T2300Z/
Chatham GA-
658 PM EDT TUE AUG 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM COUNTY WILL EXPIRE AT
700 PM EDT...
The immediate risk for severe weather has ended. However gusty winds
and heavy rain are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston.
LAT...LON 3202 8119 3215 8132 3223 8119 3219 8112
3218 8112 3218 8111 3217 8113 3215 8111
3213 8112 3209 8110
TIME...MOT...LOC 2258Z 074DEG 7KT 3217 8128 3211 8117
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 4:02 PM EDT, 2 hours earlier.
Area forecast discussion, Aug 14, 4:02 PM EDT, 2 hours before
Area Forecast Discussion National Weather Service Charleston SC 402 PM EDT Tue Aug 14 2018 .SYNOPSIS... A weak front will dissipate on Wednesday. Inland troughing will then become more prominent during the second half of the week, then persist into early next week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... As of 4 PM: Visible satellite indicated a line of enhanced cumulus from Jenkins to Hampton County, with a line of showers and thunderstorms across northern Colleton to Berkeley County. SPC mesoanalysis indicated 3500-4000 J/kg of CAPE across the forecast area, DCAPE values between 1200-1300 J/KG. Regional radar indicated that multicellular storms have developed across inland SC, in a region of DCAPE >1200 J/kg. Forward propagating Corfidi vectors indicate that the storms will slide east this afternoon and evening. Given the environment, these storms should develop a healthy cool pool, producing swaths of strong or possibly damaging winds. Severe storms may feature +60 dBZ in the slightly above 20 kft and 50-55 dBZ between 27-29 kft. As the storms trek east, outflow should outpace the parent convection and the storms should weaken. I will keep the greatest PoPs across the inland counties. Tonight, showers and thunderstorms will gradually dissipate during the overnight hours. Low temperatures are forecast to range from the low 70s inland to the upper 70s across the beaches. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... The mid-levels will consist of a ridge axis stretching from the eastern Great Lakes Region down the spine of the Appalachians Wednesday morning. Meanwhile, a trough will stretch from New England southward to off the Mid-Atlantic Coast. Additionally, a second ridge will be offshore with a high over/near Bermuda. By the evening, the trough will be far off the coast of New England while the ridge starts to deamplify to the east of the Appalachians. Additionally, the second ridge and the high over/near Bermuda should weaken and get pushed to the east. By Thursday morning the ridge over/near Bermuda starts to strengthen again and creeps back towards the Southeast. The ridge to the east of the Appalachians continues to deamplify. At the same time, a trough will be approaching from the Upper and Mid MS Valley. By Friday afternoon, Atlantic ridging will build back into the Southeast, with high pressure creeping from Bermuda to off the east coast of FL. A second ridge off the East Coast will get absorbed into this ridge. Meanwhile, troughing will stretch from the Great Lakes Region down into the Deep South. At the surface, the Bermuda high will be in place throughout the short term. A weak front inland will dissipate during the day. By Thursday a trough will develop inland, then prevail into Friday. Moisture will vary through the short term. Wednesday there will be a sharp gradient. PWATs ~2" will be offshore while values ~1.5" will be inland. Thursday and Friday values will be at or just above 2", which is slightly above normal for this time of year. POPs vary as well. Wednesday afternoon may be the driest of the three days with slight chance POPs in SC and chance POPs in GA. Wednesday night the highest POPs will remain near the coast, tapering inland. Thursday and Friday will have at least chance POPs across the area. Instability is typical of August. Isolated severe's are a threat each day with locally heavy rainfall. These threats will be narrowed down as each of these days transitions into the near term. Temperatures may be 2-3 degrees above normal for this time of year. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Greater chances of precip should return this weekend and then persist into early next week as a mid/upper lvl trough of low pressure quickly advances from the Midwest to the Northeast and Mid- Atlantic states, forcing the Atlantic high to weaken over the area and retreat further offshore. Greatest chances of precip should occur inland and north, closer to a sfc trough axis just west of the area and near the base of the mid/upper trough of low pressure passing to the north. Deep moisture characterized by PWATs around 2.0 inches, SBCAPE values near 2000-2500 J/kg and marginally stronger low-lvl wind fields suggest more active afternoon/evening convection days with potentially stronger pulse/outflow boundary driven thunderstorms Saturday into Monday. By Tuesday, the mid/upper lvl trough axis should be positioned well offshore with a ridge of high pressure building over the Southeast United States. High temps should trend a degree of two warmer as the ridge builds over the area Tuesday with most locations peaking in the lower 90s away from the coast. A few locations could warm into the middle 90s across Southeast Georgia. Lows should range in the mid/upper 70s this weekend and early next week, warmest near the coast. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... A wavy front will slide east during the rest of the afternoon and evening. Scattered showers and thunderstorms should develop along and ahead of the front. It appears that KCHS and KSAV will remain slightly east of the greatest convection potential. I will indicated vicinity showers/thunderstorms during the hours of peak coverage. Otherwise, TAFs will feature steady SSW winds and VFR conditions. Extended Aviation Outlook: Brief flight restrictions are possible in afternoon/evening showers/thunderstorms. Otherwise, VFR will prevail. && .MARINE... A front will slide over the coastal plain and will weaken to a trough by late tonight. To the south, high pressure is forecast to build west over portions of FL/GA. The sfc pattern will support SW winds between 15-20 kts. Wave heights are forecast to range from 2-3 ft within 20 NM, to 3-4 ft across the outer GA waters. Extended Marine: A weak front will dissipate inland on Wednesday. Inland troughing will then develop Thursday and prevail for the rest of the week. Meanwhile, the Bermuda high will prevail into early next week. Expect brief increases in winds near the beaches each afternoon due to the sea breeze followed by a land breeze overnight. The gradient could become enhanced this weekend, leading to slightly higher winds. Seas will be no more than 4 ft through the weekend. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...NED SHORT TERM...MS LONG TERM...DPB AVIATION...NED/MS MARINE...NED/MS
Hazardous weather outlook, Aug 14, 4:55 AM EDT, 13 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 455 AM EDT Tue Aug 14 2018 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-150900- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 455 AM EDT Tue Aug 14 2018 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Aug 14, 4:51 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Charleston SC
451 PM EDT TUE AUG 14 2018
GAZ116-117-119-138-139-142130-
Coastal Liberty-Inland Liberty-Coastal Chatham-Inland Bryan-Coastal
Bryan-
451 PM EDT TUE AUG 14 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...LIBERTY AND
CHATHAM COUNTIES...
At 451 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Sunbury, or 10 miles south of Richmond Hill,
moving northeast at 10 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Richmond Hill, Fort Mcallister, Keller, Belfast and Sunbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3177 8138 3194 8134 3190 8123 3189 8124
3190 8122 3181 8099 3169 8113
TIME...MOT...LOC 2051Z 211DEG 7KT 3179 8127Local storm report, Aug 14, 5:02 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
502 PM EDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 9 NE DORCHESTER 33.22N 80.28W
08/14/2018 BERKELEY SC 911 CALL CENTER
WARNING POINT REPORTED TREES DOWN AT THE INTERSECTION
OF POPLAR HILL ROAD AND HIGHWAY 176. TIME ESTIMATED
BASED ON RADAR.
&&
EVENT NUMBER CHS1800749
ETMLocal storm report, Aug 14, 5:10 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND DMG 6 SE JAMESTOWN 33.22N 79.62W
08/14/2018 BERKELEY SC FIRE DEPT/RESCUE
TREE DOWN REPORTED ON 2100 BLOCK OF SHULERVILLE ROAD.
&&
EVENT NUMBER CHS1800750
ETMSpecial weather statement, Aug 14, 5:15 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Charleston SC
515 PM EDT TUE AUG 14 2018
SCZ045-050-052-142145-
Inland Berkeley-Tidal Berkeley-Charleston-
515 PM EDT TUE AUG 14 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...
At 514 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Hampton
Plantation State Park to near Goose Creek, and moving east at 20 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Goose Creek, McClellanville, Ladson, Awendaw, Hampton Plantation
State Park, Crowfield Plantation, Huger and Santee Coastal Reserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3295 7988 3302 8012 3325 7953 3324 7950
3325 7948 3323 7948 3324 7946 3322 7945
3322 7944 3316 7937 3314 7927
TIME...MOT...LOC 2114Z 280DEG 17KT 3324 7947 3304 7997Special weather statement, Aug 14, 5:23 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Charleston SC
523 PM EDT TUE AUG 14 2018
GAZ116-117-138>141-142215-
Inland McIntosh-Coastal Liberty-Inland Liberty-Inland Bryan-Coastal
McIntosh-Coastal Bryan-
523 PM EDT TUE AUG 14 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...LIBERTY AND
MCINTOSH COUNTIES...
At 523 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Belfast to near
Halfmoon Landing. These storms were nearly stationary.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of these storms include...
Riceboro, Halfmoon Landing, Harris Neck, Sunbury and Retreat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3174 8157 3156 8119 3170 8115 3189 8141
TIME...MOT...LOC 2123Z 022DEG 3KT 3180 8138 3173 8125Special weather statement, Aug 14, 5:47 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Charleston SC
547 PM EDT TUE AUG 14 2018
SCZ043>045-049-050-052-142230-
Inland Berkeley-Coastal Colleton-Tidal Berkeley-Charleston-Inland
Colleton-Dorchester-
547 PM EDT TUE AUG 14 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...
COLLETON...BERKELEY AND DORCHESTER COUNTIES...
At 547 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Ritter to
Hanahan, and moving southeast at 20 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of these storms include...
Charleston, North Charleston, Mount Pleasant, Summerville, Goose
Creek, Hanahan, Middleton Place and Fort Sumter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3274 7983 3272 7985 3266 8035 3284 8070
3292 8014 3298 8014 3300 8017 3307 8012
3303 7979 3287 7957
TIME...MOT...LOC 2147Z 296DEG 19KT 3285 8058 3291 8000The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:05 PM EDT | Special Weather Statement | CHS | Berkeley | 40 min |
| Aug 13, 8:59 PM EDT | Areal Flood Advisory | CHS | Berkeley | 27 min |
| Aug 14, 3:14 PM EDT | Special Weather Statement | CHS | Berkeley | 46 min |
| Aug 14, 4:00 PM EDT | Special Weather Statement | CHS | Berkeley | 45 min |
| Aug 14, 4:19 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 56 min |
| Aug 14, 4:41 PM EDT | Special Weather Statement | CHS | Dorchester | 34 min |
| Aug 14, 4:46 PM EDT | Special Weather Statement | CHS | Jasper | 44 min |
| Aug 14, 5:00 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 60 min |
| Aug 14, 5:09 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 66 min |
| Aug 14, 5:15 PM EDT | Special Weather Statement | CHS | Berkeley | 30 min |
| Aug 14, 5:47 PM EDT | Special Weather Statement | CHS | Charleston | 43 min |
| Aug 14, 6:10 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Colleton, Dorchester | 95 min |
| Aug 14, 6:18 PM EDT | Special Weather Statement | CHS | Colleton | 42 min |
| Aug 14, 6:32 PM EDT | Special Weather Statement | CHS | Charleston, Colleton | 43 min |
| Aug 14, 6:56 PM EDT | Special Weather Statement | CHS | Colleton | 49 min |
| Aug 14, 7:27 PM EDT | Special Weather Statement | CHS | Colleton | 48 min |
| Aug 14, 7:43 PM EDT | Areal Flood Advisory | CHS | Colleton, Hampton | 92 min |
| Aug 14, 7:44 PM EDT | Special Weather Statement | CHS | Colleton | 31 min |
| Aug 14, 3:44 PM EDT | Special Weather Statement | CHS | McIntosh | 46 min |
| Aug 14, 4:51 PM EDT | Special Weather Statement | CHS | Chatham | 39 min |
| Aug 14, 4:59 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty | 29 min |
| Aug 14, 5:23 PM EDT | Special Weather Statement | CHS | Liberty | 52 min |
| Aug 14, 6:39 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Chatham, Effingham | 2 hr |
| Aug 14, 7:17 PM EDT | Areal Flood Advisory | CHS | Liberty, Long, Tattnall | 88 min |
| Aug 14, 7:50 PM EDT | Areal Flood Advisory | CHS | Bulloch | 85 min |
| Aug 14, 7:58 PM EDT | Special Weather Statement | CHS | Bulloch | 47 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2018Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.